Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2013, 5:01 PM CDT for St. Clair County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 7, 2013, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS84 KBMX 072201
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT WED AUG 7 2013
ALZ026-072245-
ST. CLAIR AL-
501 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR COUNTY UNTIL
545 PM CDT...
AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRINGVILLE...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ODENVILLE...
BRANCHVILLE...
ST. CLAIR SPRINGS...
WATTSVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3369 8614 3368 8617 3370 8619 3369 8621
3368 8620 3360 8645 3382 8648 3382 8647
3382 8643 3386 8638 3387 8635
TIME...MOT...LOC 2202Z 341DEG 4KT 3379 8639
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT WED AUG 7 2013 .DISCUSSION... THUNDERSTORMS HAVE FORMED THIS AFTERNOON ACROSS NORTH ALABAMA NORTHEAST MISSISSIPPI ALONG AN OUTFLOW BOUNDARY FROM EARLY MORNING STORMS THAT AFFECTED MISSOURI. THESE STORMS WILL PROGRESS SOUTHWARD ACROSS CENTRAL ALABAMA THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AROUND THE PERIPHERY OF A RIDGE TO OUR WEST. SOME STRONG STORMS WITH GUSTY WINDS BELOW SEVERE LIMITS ARE EXPECTED...BUT AN ISOLATED SEVERE GUST CANNOT BE RULED OUT AS THIS ACTIVITY CONTINUES TO ORGANIZE. HIGHER THAN NORMAL RAIN CHANCES WILL CONTINUE FOR THURSDAY AS ABUNDANT MOISTURE AND A WEAKNESS IN THE RIDGE PERSISTS ACROSS THE REGION. A SIMILAR PATTERN OF DAILY AFTERNOON AND EVENING SHOWERS AND STORMS WITH NEAR NORMAL TEMPERATURES SHOULD UNFOLD THROUGH AT LEAST DAY 7 AS WE REMAIN IN A STAGNANT WEATHER PATTERN WITH NO WELL-DEFINED FRONTAL SYSTEMS. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. CUMULUS FIELD A LITTLE SLOW TO FORM TODAY BUT BEGINNING TO GET GOING. STARTING TO GET SOME WIDELY SCATTERED SHRA ACROSS C AL BUT NO LIGHTNING RETURNS SHOWING UP JUST YET. MUCH MORE WIDESPREAD AND STRONGER CONVECTION OVER NRN MS/C TN AND OVER GA. THIS IS EXPECTED TO SPREAD INTO C AL THIS AFTERNOON AS SHORTWAVES AND THUS DEVELOPING CONVECTION IS EXPECTED AROUND PERIPHERY OF UPPER RIDGE OVER TX-MS THANKS TO NW FLOW. SOME STORMS COULD GET STRONG THIS AFTERNOON. HAVE STAIR STEPPED VCTS BASED ON POSSIBLE TIMING BUT NOT CONFIDENT ENOUGH TO PUT TSRA IN PREVAILING AS OF NOW. ROUGH ESTIMATE ON POSSIBLE FOG TONIGHT BUT WAITING TO SEE WHERE BETTER RAINFALL ENDS UP TO BEST FOG CHANCES. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 88 72 88 72 / 40 60 40 60 30 ANNISTON 72 90 72 89 72 / 40 60 40 60 30 BIRMINGHAM 73 90 73 89 73 / 40 60 40 60 30 TUSCALOOSA 74 93 74 92 74 / 40 60 40 60 30 CALERA 73 91 73 90 73 / 40 60 40 60 30 AUBURN 71 90 71 89 71 / 40 60 40 60 30 MONTGOMERY 73 93 73 92 73 / 40 60 40 60 30 TROY 72 92 72 90 72 / 40 60 40 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/08
Hazardous weather outlook, Aug 7, 12:55 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CDT WED AUG 7 2013 ALZ011>015-017>050-081755- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1255 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED AREAS OF DAMAGING WINDS GREATER THAN 60 MPH AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON. 08
In the hours before
Special weather statement, Aug 7, 4:04 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT WED AUG 7 2013 ALZ028-072145- CLAY AL- 404 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 445 PM CDT... AT 404 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BARFIELD...OR 5 MILES NORTH OF LINEVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ASHLAND... LINEVILLE... BARFIELD... MILLERVILLE... CRAGFORD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3314 8567 3312 8606 3344 8591 3349 8565 TIME...MOT...LOC 2104Z 330DEG 10KT 3337 8578 75
Special weather statement, Aug 7, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT WED AUG 7 2013
ALZ026-072245-
ST. CLAIR AL-
501 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR COUNTY UNTIL
545 PM CDT...
AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRINGVILLE...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ODENVILLE...
BRANCHVILLE...
ST. CLAIR SPRINGS...
WATTSVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3369 8614 3368 8617 3370 8619 3369 8621
3368 8620 3360 8645 3382 8648 3382 8647
3382 8643 3386 8638 3387 8635
TIME...MOT...LOC 2202Z 341DEG 4KT 3379 8639
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:04 PM CDT | Special Weather Statement | BMX | Clay | 41 min |
| Aug 7, 4:59 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Aug 7, 5:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Aug 7, 5:28 PM CDT | Areal Flood Advisory | BMX | Blount, Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 62 min |
| Aug 7, 5:44 PM CDT | Special Weather Statement | BMX | Calhoun, St. Clair | 46 min |
| Aug 7, 5:45 PM CDT | Special Weather Statement | BMX | Marion | 45 min |
| Aug 7, 6:02 PM CDT | Special Weather Statement | BMX | Calhoun | 43 min |
| Aug 7, 6:20 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne, St. Clair, Talladega | 115 min |
| Aug 7, 6:22 PM CDT | Special Weather Statement | BMX | Jefferson | 38 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | BMX | Talladega | 40 min |
| Aug 7, 6:39 PM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 51 min |
| Aug 7, 6:48 PM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 3 hr |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.